Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 309, NWS Tulsa, OK

September 12, 2019Osage County, Pawnee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Sep 12, 2019, 5:28 PM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 12, 2019, 5:28 PM CDT (22:28 UTC)
Expired
Sep 12, 2019, 6:15 PM CDT
In force
47 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Osage County, OK, Pawnee County, OK

The radar

The Tulsa radar (KINX), 94 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 12, 2:56 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 10.5 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2019-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2019-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-290 J/kg
Mixed-layer LCL
1180 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 3:03 PM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, Sep 12, 3:03 PM CDT, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
303 PM CDT Thu Sep 12 2019

.DISCUSSION...
Main forecast concern is the potential for severe thunderstorms
late afternoon and into the evening across mainly parts of
northeast Oklahoma, in association with an approaching cold front.
Otherwise, the bulk of the forecast thereafter is fairly quiet.

The aforementioned cold front currently stretches across parts of
northwest Oklahoma into central Kansas. Thunderstorms have been
ongoing much of the day ahead of the front as far east as Osage
and Pawnee counties, with some relatively recent development
noted along the front itself. The highest instability values in
the area are positioned along and to the northwest of Interstate
44, and it is expected that this area will have the main potential
for any isolated to scattered severe thunderstorms through the
evening. Damaging downburst winds will be the most likely severe
threat, with the overall potential likely to decrease some with
the loss of daytime heating. Locally heavy rainfall also may
occur due to the fairly weak storm motions expected. The
thunderstorm chances will shift southeastward tonight and into
tomorrow as the front slowly pushes through the area before
eventually stalling. Although isolated storms will remain possible
during the afternoon tomorrow, the bulk of the activity should
occur in the morning.

Temperatures tomorrow will be largely dependent on how much
cloudiness and precipitation hangs around during the day.
Generally went above the blended guidance as the thinking is that
the afternoon will be largely dry with plenty of breaks in the
cloud cover.

The front will lift northward Saturday, and as that occurs, the
chance of isolated thunderstorms across parts of northwest
Arkansas is nonzero. Will not include POPs at this point due to
the expected very low coverage of anything that develops, but this
will have to be watched on future forecasts.

Above normal temperatures will prevail through the weekend and
into much of next week. The potential for a more seasonable cold
front toward the end of next week remains somewhat uncertain and
as such, will largely follow the blended guidance temperatures and
POPs for Thursday and Thursday night.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   69  87  70  91 /  90  40  10  10
FSM   73  90  71  94 /  20  40   0  10
MLC   70  88  70  93 /  50  50   0  10
BVO   66  86  65  90 /  90  10  10  10
FYV   68  84  65  87 /  50  60  10  10
BYV   69  87  64  89 /  50  60  10  10
MKO   70  87  70  91 /  70  60   0  10
MIO   68  86  66  88 /  90  20  10  10
F10   69  87  69  92 /  80  60   0  10
HHW   70  94  71  95 /  10  20   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

LONG TERM....22
Hazardous weather outlook, Sep 12, 4:32 PM CDT, 56 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
432 PM CDT Thu Sep 12 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-131030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
432 PM CDT Thu Sep 12 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Through Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Northeast Oklahoma...mainly northwest of Interstate 44.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...Ongoing.

DISCUSSION...
Thunderstorms have developed across north central and
northeast Oklahoma this afternoon ahead of a slow moving
cold front. A few strong to severe storms have produced marginally
severe wind gusts this afternoon. The threat for damaging winds
will continue into the evening hours, primarily northwest of
Interstate 44. The strength of the storms will wane later this
evening as they gradually spread east and southward. Additionally,
locally heavy rainfall will be possible with the strongest
storms late afternoon and evening, primarily across northeast
Oklahoma.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...Thunderstorm Potential.
SATURDAY through WEDNESDAY...No Hazards.

EXTENDED DISCUSSION...
Scattered thunderstorms will remain possible on Friday
as the weak cold front stalls across the region. As the front
loses influence Saturday, warm and humid conditions will return to
the area and prevail through the middle of next week.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Sep 12, 2:52 PM CDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Tulsa OK
252 PM CDT Thu Sep 12 2019

OKZ054-122015-
Osage OK-
252 PM CDT Thu Sep 12 2019

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL OSAGE COUNTY UNTIL
315 PM CDT...

At 251 PM CDT, a strong thunderstorm was located 3 miles southeast of
Ponca City, moving east at 15 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Southwestern Kaw Lake...

LAT...LON 3669 9706 3670 9703 3669 9700 3668 9694
      3675 9689 3674 9683 3677 9682 3655 9680
      3653 9683 3655 9693 3655 9690 3657 9689
      3660 9692 3658 9698 3659 9706 3660 9704
      3666 9706
TIME...MOT...LOC 1951Z 275DEG 13KT 3668 9704
Special weather statement, Sep 12, 3:21 PM CDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Tulsa OK
321 PM CDT Thu Sep 12 2019

OKZ054-122100-
Osage OK-
321 PM CDT Thu Sep 12 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OSAGE COUNTY UNTIL
400 PM CDT...

At 321 PM CDT, a strong thunderstorm was located 3 miles south of Kaw
City, moving northeast at 25 mph.

Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations in or near the path include...
Shidler...                        Burbank...
Southern Kaw Lake...              Webb City...
Apperson...

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern Oklahoma.

LAT...LON 3672 9651 3652 9688 3655 9690 3658 9689
      3660 9691 3660 9693 3669 9698 3669 9693
      3672 9692 3675 9689 3674 9683 3677 9682
      3677 9679 3678 9679 3678 9675 3699 9675
TIME...MOT...LOC 2021Z 235DEG 21KT 3672 9687
Special weather statement, Sep 12, 3:55 PM CDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Tulsa OK
355 PM CDT Thu Sep 12 2019

OKZ054-059-122130-
Osage OK-Pawnee OK-
355 PM CDT Thu Sep 12 2019

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL OSAGE AND
NORTHWESTERN PAWNEE COUNTIES UNTIL 430 PM CDT...

At 355 PM CDT, a strong thunderstorm was located 10 miles south of
Kaw City, moving northeast at 20 mph.

Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations in or near the path include...
Sooner Lake...                    Southern Kaw Lake...
Apperson...

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern Oklahoma.

LAT...LON 3670 9703 3668 9694 3675 9689 3674 9683
      3677 9682 3677 9679 3678 9679 3678 9677
      3659 9671 3642 9703 3651 9703 3651 9701
      3653 9698 3655 9690 3658 9689 3660 9692
      3658 9698 3659 9704 3669 9705
TIME...MOT...LOC 2055Z 233DEG 15KT 3662 9691
Special weather statement, Sep 12, 4:11 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Tulsa OK
411 PM CDT Thu Sep 12 2019

OKZ054-059-122145-
Osage OK-Pawnee OK-
411 PM CDT Thu Sep 12 2019

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL OSAGE AND
NORTHWESTERN PAWNEE COUNTIES UNTIL 445 PM CDT...

At 411 PM CDT, a strong thunderstorm was located 6 miles west of
Ralston, moving east at 20 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Fairfax...                        Ralston...

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern Oklahoma.

LAT...LON 3644 9699 3659 9671 3652 9650 3637 9682
TIME...MOT...LOC 2111Z 281DEG 19KT 3648 9685
Special weather statement, Sep 12, 4:53 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Tulsa OK
453 PM CDT Thu Sep 12 2019

OKZ054-059-122230-
Osage OK-Pawnee OK-
453 PM CDT Thu Sep 12 2019

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL OSAGE AND WESTERN
PAWNEE COUNTIES UNTIL 530 PM CDT...

At 453 PM CDT, strong thunderstorms were located along a line
extending from 2 miles southeast of Fairfax to 3 miles northeast of
Sooner Lake. Movement was east at 10 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Pawnee...                         Fairfax...
Ralston...                        Blackburn...
Maramec...                        Skedee...
Sooner Lake...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern Oklahoma.

LAT...LON 3651 9703 3651 9701 3652 9700 3653 9696
      3655 9692 3655 9690 3657 9689 3660 9692
      3659 9696 3658 9702 3664 9698 3659 9642
      3622 9670 3628 9693 3633 9693 3634 9703
TIME...MOT...LOC 2153Z 270DEG 11KT 3656 9667 3646 9698

Lacy
Special weather statement, Sep 12, 5:13 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Tulsa OK
513 PM CDT Thu Sep 12 2019

OKZ054-059-122245-
Osage OK-Pawnee OK-
513 PM CDT Thu Sep 12 2019

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL OSAGE AND
NORTHWESTERN PAWNEE COUNTIES UNTIL 545 PM CDT...

At 513 PM CDT, a strong thunderstorm was located 5 miles southwest of
Ponca City, moving east at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations in or near the path include...
Southwestern Kaw Lake...

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern Oklahoma.

LAT...LON 3670 9704 3668 9694 3669 9693 3674 9691
      3671 9676 3644 9683 3650 9703 3653 9698
      3655 9690 3658 9689 3660 9692 3658 9698
      3659 9705 3660 9704 3668 9706
TIME...MOT...LOC 2213Z 283DEG 22KT 3665 9714

Lacy

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 12, 2:52 PM CDTSpecial Weather StatementTSAKay23 min
Sep 12, 3:21 PM CDTSpecial Weather StatementTSAOsage39 min
Sep 12, 3:55 PM CDTSpecial Weather StatementTSAKay35 min
Sep 12, 4:11 PM CDTSpecial Weather StatementTSAPawnee34 min
Sep 12, 4:15 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee45 min
Sep 12, 4:53 PM CDTSpecial Weather StatementTSAPawnee37 min
Sep 12, 5:13 PM CDTSpecial Weather StatementTSAKay32 min
Sep 12, 5:45 PM CDTAreal Flood AdvisoryTSAOsage, Pawnee4 hr
Sep 12, 6:06 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee39 min
Sep 12, 6:11 PM CDTSpecial Weather StatementTSACreek34 min
Sep 12, 6:29 PM CDTSevere Thunderstorm WarningTSACreek, Okmulgee, Osage, Pawnee, Tulsa46 min
Sep 12, 6:47 PM CDTSevere Thunderstorm WarningTSAOsage26 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.